Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Shreveport, LA

May 2, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2007, 8:15 PM CDT for Smith County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 8:15 PM CDT (01:15 UTC)
Expired
May 2, 2007, 9:00 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 7:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 030116
SVRSHV
TXC423-030200-
/O.NEW.KSHV.SV.W.0113.070503T0115Z-070503T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS

* UNTIL 900 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTHWEST OF LINDALE...OR ABOUT 9 MILES WEST OF MINEOLA...AND
  MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  CHAPEL HILL AND WINONA

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MUCH OF THE DALLAS AND FORT WORTH AREA  THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS
UNTIL 900 PM CDT.

LAT...LON 3263 9555 3219 9539 3219 9502 3249 9504

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:14 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, May 2, 3:14 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT WED MAY 2 2007

.DISCUSSION...
A LOT OF UNCERTAINTY WITH THIS FORECAST...AT LEAST IN THE SHORT
RANGE. MODELS DO NOT HANDLE CUTOFF SYSTEMS WELL AND THE ONE ALONG
THE KS/OK BORDER IS NO EXCEPTION. NAM IS THE MOST AGGRESSIVE AND
DIGS A CLOSED LOW WELL INTO EAST TEXAS BY 00Z FRI. GFS IS A LITTLE
SLOWER AND LEAVES THE WAVE OPEN. BOTH MODELS HAVE NOT DONE WELL ON
CURRENT POSITION OF THE LOW. WITH THIS IN MIND...WILL NOT MAKE
MANY CHANGES TO PREVIOUS FORECAST...WHICH TIMES THE EASTWARD
PROGRESSION OF THE CURRENT WEST TEXAS SHORT WAVE. BY EARLY THURSDAY
MORNING THIS SYSTEM SHOULD BE BRINGING CONVECTION TO WESTERN
PORTIONS OF CWA AND THEN EASTERN HALF BY MIDDAY INTO THE AFTERNOON.
AFTER THURSDAY...BOTH MODELS CUT BACK ON PRECIP...BUT NAM STILL
HAS TROF OVER CWA...JUST BEGINNING TO OPEN UP AND MOVE EAST. THIS
POSITION WOULD JUSTIFY THE HIGHER POPS IN CURRENT FORECAST. POPS
SHOULD THEN END FROM WEST TO EAST ON FRIDAY.

AFTER FRIDAY...RIDGE BUILDS OVER EAST TEXAS AND MOVES SLOWLY EAST TO
MISSISSIPPI VALLEY OVER THE WEEKEND. THIS SHOULD KEEP FORECAST DRY
AND TEMPS WARM...ALMOST 10 DEGREES WARMER THAN NORMAL. BY
MONDAY...NEXT SYSTEM WILL BE DIGGING INTO THE SOUTHERN ROCKIES
RE-ESTABLISHING SOUTH TO SOUTHWEST FLOW OVER THE AREA BY MONDAY.
ONLY SMALL POPS AT THIS TIME FOR EARLY NEXT WEEK...BUT THIS WOULD
BE CONSERVATIVE IF FOR SOME REASON THE SYSTEM DOES NOT CLOSE OVER
THE FOUR CORNERS AREA AS GFS INDICATES.

NOT EXPECTING ANY SURFACE FRONTS THROUGHOUT THE 7 DAY FORECAST PERIOD...
SO TEMPS ABOVE NORMAL EXCEPT FOR THE SHORT TERM RAIN EVENT.

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONT ACROSS SOUTH AR AND
FAR NE TX. ADDITIONAL CONVECTION SHOULD FIRE AFTER THE 21Z TIME
FRAME ACROSS NE TX...NORTH OF THE I20 CORRIDOR. CEILINGS FOR THIS
AFTN WILL MAINLY BE VFR WITH THE EXCEPTION OF TXK. CIGS AND VSBYS
WIL LOWER LATE TONIGHT BETWEEN 09Z AND 12Z. SCATERED CONVECTION IS
EXPECTED ACROSS EAST TX AFTER 14Z. /02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  77  65  84 /  50  70  60  20
MLU  64  80  65  78 /  20  60  70  30
DEQ  63  74  61  81 /  70  70  60  20
TXK  63  74  64  82 /  70  70  60  20
ELD  63  79  64  79 /  50  60  70  30
TYR  65  77  66  86 /  70  70  50  10
GGG  64  77  66  85 /  60  70  50  10
LFK  66  79  67  88 /  40  70  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/02
Hazardous weather outlook, May 2, 8:06 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT WED MAY 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
806 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TONIGHT...

NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE
BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO
EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE
OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL
AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS
A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY
MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL
DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND
NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS
EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN
BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:08 PM CDTSevere Thunderstorm WarningSHVWood52 min
May 2, 8:41 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur49 min
May 2, 9:03 PM CDTSevere Thunderstorm WarningSHVGregg42 min
May 2, 9:09 PM CDTSevere Thunderstorm WarningSHVSmith36 min
May 2, 11:46 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.